Olanzapine and fluoxetine

  • 5 Replies
  • 803 Views
*

BlancaLap

  • Guest
Olanzapine and fluoxetine
« on: November 14, 2017, 01:57:23 PM »
Has anyone tried this two? Do they work? Which are the side effects?
« Last Edit: December 06, 2017, 12:07:21 AM by BlancaLap »

*

Slackjaw99

  • Member
  • 39
  • Currently in remission from cPTSD
    • View Profile
Re: Olanzapine and fluoxetine
« Reply #1 on: December 05, 2017, 11:45:05 PM »
Yes. Olanzapine (Zyprexa) is a "so-called" 2nd generation anti-psychotic, and fluoxetine (Prozac) is a serotonin re-uptake inhibitor. Zyprexa works to inhibit irrational thought processes in schizophrenics  by suppressing dopamine levels in the brain. Prozac was once thought to relieve (melancholic) depression by raising serotonin levels in the brain. The serotonin hypothesis has been shown to be nothing more than a correlation and red herring promoted by BigPharma as advances in neuroscience and drug development have cast the hypothesis aside in favor of drugs that target either hippocampus enlargement or neural region integration. Prozac has been shown to cause an increase in BDNF (brain derived neurotrophic factor)

*

BlancaLap

  • Guest
Re: Olanzapine and fluoxetine
« Reply #2 on: December 06, 2017, 12:05:04 AM »
Okay, thanks

*

Slackjaw99

  • Member
  • 39
  • Currently in remission from cPTSD
    • View Profile
Re: Olanzapine and fluoxetine
« Reply #3 on: December 06, 2017, 12:10:08 AM »
(continued from previous reply)
...causing a subsequent increase in hippocampus volume. The problem with BDNF is that it is a relatively weak neurotrophic agent, and the problem with increasing systemic serotonin are horrid gastrointestinal side effects given that 90% of your serotonin receptors are in your gut (not to mention sexual dysfunction, increases in anxiety, etc). The problem with suppressing dopamine with Zyprexa is that dopamine is responsible for many critical life processes including voluntary muscle movement. Zyprexa ultimately destroys dopamine neurons in the striatonigral pathway and the process is additive starting with the first dose.  This leads to uncontrollable repetitive movements similar to those seen in parkinsons disease. In other words,  Olanzapine (Zyprexa) is poison. BigPharma promoted the so-called 2nd generation anti-psychotics as free of these side effects which has been shown to be a lie.  Prozac had some value as a partial-response anti-depressant 30 years ago, but it is now obsolete. Neither of these are appropriate medications for cPTSD, and I question the competency of your prescribing psychiatrist. S/he is clearly not a trauma-informed practitioner.
You are better off focussing on meds that help regulate your autonomic nervous system (off-label anti-convulsants) where necessary and avoiding meds like the above that suppress feeling emotions and thus suppress your ability to learn to regulate emotions (which is true recovery from cPTSD).

*

BlancaLap

  • Guest
Re: Olanzapine and fluoxetine
« Reply #4 on: December 06, 2017, 01:12:12 AM »
I have problems controlling my muscles since I started using olanzapine, but I thought it was because of trauma. I met my pshychiatrist while I was having an EF. For me, having to have olanzapine was insulting, but they convinced me that I was "not ok"... of course I know know that I was just having an emotional flashback and that I shouldn't have olanzapine. I think the medication is only causing me trouble, so I think I may stop using it, and i don't care how violent my parents may react to my decision, because I know it is the best for me, something they don't want for me, they don't want the best for me, they only want me to be submissive and be a quiet little girl that doesn't complain or talk back, but they don't really want me to recover if that means I will stop being that girl. Thanks for thw replie.

*

Gromit

  • Member
  • 261
    • View Profile
Re: Olanzapine and fluoxetine
« Reply #5 on: December 13, 2017, 06:40:59 PM »
I was on Fluoxetine for some time until I realised that it may have been causing me to dream every night and wake in a sweat. That stopped when I came off it. Now those dreams are irregular and fairly infrequent.

I also found it very hard to cry whilst on it.

Takes about 2 weeks to get used to.

G